Alert archive / Texas / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 53, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at May 26, 2001, 4:47 AM CDT for Reagan County, Texas. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 26, 2001, 4:47 AM CDT (09:47 UTC)
- Expired
- May 26, 2001, 5:15 AM CDT
- In force
- 28 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Reagan County, TX
The radar
The Midland/Odessa radar (KMAF), 92 km from the middle of the area, began a volume at 09:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 9.8 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 743 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 2631 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 126 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMAF 260947 SVRMAF TXC383-261015- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 447 AM CDT SAT MAY 26 2001 THE MIDLAND/ODESSA NATIONAL WEATHER SERVICE OFFICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN REAGAN COUNTY IN SOUTHWEST TEXAS * UNTIL 515 AM CDT * AT 444 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM 4 MILES NORTH OF TEXON...MOVING SOUTHEAST AT 30 MPH. * SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE... STILES...BEST...AND TEXON. BIG LAKE MAY ALSO BE AFFECTED. LAT...LON 3143 10160 3132 10178 3109 10177 3109 10134 DJK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 3:06 AM CDT, 1 hour 41 minutes earlier.
Area forecast discussion, May 26, 3:06 AM CDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 306 AM CDT SAT MAY 26 2001 CONVECTION ORGANIZING INTO MCS AT THIS TIME JUST NORTHWEST FO MAF... MOVING SOUTHEAST ALONG LOW LEVEL MOISTURE AXIS. SPARSE SHOWERS ALSO NOTED OVER HIGHER TERRAIN IN SOUTHEAST NEW MEXICO. TIMING OF WEAK SHORTWAVES IN TRICKY NORTHWEST FLOW WILL REMAIN A PROBLEM TODAY AND TONIGHT. EXPECT OUTFLOW BOUNDARIES FROM CURRENT CONVECTION WILL RESIDE SOMEWHERE IN THE CWA THIS AFTERNOON AND PROVIDE FOCUS FOR DEVELOPMENT LATER TODAY. IN ADDITION...THINK DRIER AIR OUT WEST WILL MIX DOWN THIS AFTERNOON AND HEAD EAST...AIDED BY PASSAGE OF ANOTHER SHORTWAVE THIS AFTERNOON. COULD SEE THUNDERSTORM DEVELOPMENT ALONG A SHARPENING DRYLINE...ESPECIALLY EASTERN COUNTIES. AS FAR AS HIGHER TERRAIN IS CONCERNED...THINK ENOUGH DRY AIR WILL BE IN PLACE BY EARLY AFTERNOON TO INCLUDE ISOLATED POPS BIG BEND/DAVIS MOUNTAIN GROUP...WITH THE REST OF THE WESTERN ZONES DRY. WILL CARRY ISOLATED...ROUGHLY ALONG PECOS...AND SLIGHT CHANCE FURTHER EAST. DESPITE MODELS INDICATING UPPER RIDGE TO BUILD OVER AREA IN NEXT 24 TO 36 HOURS...APPEARS WE COULD SEE ANOTHER MCS TONIGHT...BUT THINK IT WILL POSE MOST THREAT TO NORTHEAST COUNTIES. PROGGED STORM MOTION INDICATING A SOUTHWARD MOVEMENT THOUGH...SO WILL CARRY SLIGHT CHANCE OVER REST OF EASTERNMOST ZONES. ON SUNDAY...THINK WE WILL ACTUALLY SEE RIDGE BUILD OVER WITH DRY AIR WORKING FURTHER EAST. LEFT POPS OUT...EVEN OVER EASTERN ZONES...DUE TO INFLUX OF DRIER AIR AND INCREASING MID LEVEL TEMPERATURES. DRY AND HOT THROUGH EARLY EXTENDED STILL LOOKING GOOD...BEFORE MIDWEEK SHORTWAVE TROUGH FLATTENS RIDGE...SUPPRESSES THERMAL RIDGE... AND GIVES NEXT CHANCE OF PRECIPITATION. MAF 098/67/100/68 2200 LSA 095/63/097/64 1100 E41 097/69/099/70 2200 6R6 097/70/101/73 2200 MRF 091/59/094/60 1-00 CNM 101/66/102/67 -000 .MAF... TX...NONE. NM...2NONE. AKL
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 6:23 PM CDT | Severe Thunderstorm Warning | MAF | Dawson | 67 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.